Thunderstorm Wind, Bolivar
- When
- May 2, 5:00 PM CST
- Where
- Bolivar County, Benoit
- Measured
- 52 kt (60 mph)
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.650, -91.017
2 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at May 2, 1:15 PM CST, 3 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 215 PM CDT THU MAY 2 2002 MOST DIFFICULT PORTION OF THIS FORECAST WILL BE WITH SHORT TERM TEMPS DUE TO SFC BOUNDARY. THE CONCERNS WILL BE WITH POSSIBLE SEVERE CONVECTION THROUGH FRI NIGHT. WILL START WITH THE TEMPS AND SFC BOUNDARY. AT 18Z...BOUNDARY WAS JUST SOUTH OF LITTLE ROCK AND JUST ENTERING THE NORTHERN MS COUNTIES. THE FRONTAL POSITION...AT 18Z...BY THIS MORNINGS MODELS ARE CLOSE...AND BOTH AGREE ON BRINGING IT TO I-20 BY MORNING. THE LOCATION OF THIS BOUNDARY WILL PLAY GAMES WITH TEMPERATURES ACROSS CENTRAL ZONES. ON THE NORTHERN SIDE OF THE BOUNDARY 60 TO 65 DEGREES SHOULD BE THE OVERNIGHT TEMPS...SOUTH SIDE 70 TO 75 WILL BE LIKELY. SAME TYPE OF SITUATION WILL OCCUR ON FRI WITH HIGH TEMPS. WELL TO THE NORTH WILL SEE 70 TO 75 DEGREES...TO THE SOUTH IT WILL BE AROUND 90 AGAIN. NEEDLESS TO SAY THERE WILL BE A LARGE TEMPERATURE GRADIENT ACROSS ZONES IN THE SHORT TERM. FEEL MORE CONFIDENT ABOUT THE RAIN CHANCES ACROSS THE AREA. PRECIP WILL BE ALONG AND TO THE NORTH OF THE SFC BOUNDARY. STRONG CAP WILL KEEP CONVECTION AT BAY IN THE WARM SECTOR AND POPS WILL BE ZERO TO ISOLATED ACROSS THE SOUTHERN ZONES. BEST CHANCES WILL BE ACROSS THE NORTHERN PORTIONS...AS SFC BOUNDARY WILL PROVIDE THE NECESSARY LIFT TO ERODE AND OVERCOME THE WARM LAYER. DUE TO THE ORIENTATION OF THE BOUNDARY AND STORM MOTION...THERE COULD BE SOME LOCATIONS THAT WILL RECEIVE REPEATED WAVES OF CONVECTION THROUGH FRI NIGHT. THIS INCREASES THE POTENTIAL FOR FLOODING. WILL HOLD OFF ON A FLOOD WATCH FOR NOW...AS WE WAIT FOR A BETTER GRASP OF THE SFC BOUNDARY POSITION AND WHERE THE AXIS OF ELEVATED STORMS DEVELOP. FOR NOW BEST AREA LOOKS TO BE OVER NORTHERN ZONES. CONCERNING SEVERE POTENTIAL FOR TONIGHT THROUGH FRI NIGHT. MOISTURE IS INCREASING AHEAD OF THE FRONTAL BOUNDARY AND CAP IS LIKELY BEING WORKED ON AS I WRITE. ABOVE THIS CAP ARE VERY STEEP LAPSE RATES. ANY RELEASE OF THIS CAP WILL RESULT IN INTENSE THUNDERSTORMS. DEEP LAYER SHEAR WILL ALLOW FOR ORGANIZED CONVECTION CAPABLE OF PRODUCING LARGE HAIL. IT WILL TAKE THE SFC BOUNDARY TO REALIZE THE CONVECTIVE POTENTIAL TONIGHT AND ON FRI. AGAIN THE FAVORABLE LOCATION WILL BE ACROSS THE NORTHERN ZONES. WITH THE GOOD INSTABILITY HANGING AROUND THROUGH FRI NIGHT...WILL MENTION SEVERE POTENTIAL IN NORTHERN ZONES TONIGHT AND FRI. REST OF THE FORECAST...WILL KEEP AT LEAST SLIGHT CHANCE SAT/SUN AS LINGERING SFC BOUNDARY WILL REMAIN IN THE VICINITY. WILL DRY OUT MON-THU AS UPPER RIDGE BUILDS IN AND STORM TRACK SHIFTS TO OUR NORTH. JAN 65/83/70/84/65/88 555- MEI 66/85/70/85/64/88 555- .JAN... AR...NONE LA...NONE MS...NONE 36
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 031200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 250 PM CDT THU MAY 02 2002 ...THUNDERSTORMS... SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS SOUTHEAST ARKANSAS... NORTHEAST LOUISIANA...AND CENTRAL MISSISSIPPI...LATE THIS AFTERNOON THROUGH TONIGHT. SEVERE THUNDERSTORMS WILL BE POSSIBLE...GENERALLY ALONG AND NORTH OF A LINE FROM BASTROP LOUISIANA...TO YAZOO CITY AND MACON MISSISSIPPI. THE HIGHEST THREAT FOR SEVERE THUNDERSTORMS WILL EXIST OVER SOUTHEAST ARKANSAS...AND IN MISSISSIPPI...TO THE NORTH OF A HOLLANDALE TO EUPORA LINE. A COLD FRONT WILL MOVE SOUTHWARD TO NORTH LOUISIANA AND CENTRAL MISSISSIPPI BY LATE TONIGHT. ALONG AND AHEAD OF THE FRONT...THE AIRMASS WILL BE MOIST AND VERY UNSTABLE...ESPECIALLY OVER SOUTHEAST ARKANSAS AND NORTH MISSISSIPPI...WHERE THUNDERSTORMS WILL BE INCREASING THROUGH LATE AFTERNOON. GIVEN THE HIGH DEGREE OF INSTABILITY AND STRONG UPPER LEVEL WINDS...SOME STORMS ARE LIKELY TO BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WIND GUSTS THE PRIMARY THREATS. FARTHER SOUTH OVER NORTH LOUISIANA...AND CENTRAL MISSISSIPPI...THUNDERSTORM DEVELOPMENT WILL BE MORE CONDITIONAL...AS A LAYER OF WARM AIR ALOFT WILL INITIALLY PROVIDE AN UNFAVORABLE ENVIRONMENT. THUNDERSTORMS ARE EXPECTED TO DEVELOP THERE...MAINLY AFTER 10 PM...AS THE COLD FRONT APPROACHES AND PROVIDES THE NECESSARY LIFT FOR THUNDERSTORMS TO DEVELOP. THE ACTIVATION OF STORM SPOTTERS AND OTHER EMERGENCY MANAGEMENT PERSONNEL MAY BE NECESSARY THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The Little Rock radar (KLZK), 175 km away, was scanning. The volume nearest the first event began at 23:00 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2002Every state in 2002This day in weather historyWarnings in Mississippi, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5287965, 5287966, 5287967.